MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L18MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L18MM; SCREW, FIXATION, BONE
Model Number 656418S
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head sheared off the screw and the threads were left in situ in the patient.Additional information received: the procedure could be completed successfully.Delay of 5 mins whilst trying to retrieve broken part of screw.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device can not be returned as it is contaminated.
 
Additional Manufacturer Narrative
Please note the correction to h6 device code.The reported event could be confirmed, since we received two pictures for evaluation and they match the alleged failure mode.The device inspection revealed the following: we have received two pictures of the head¿s screw that was sheared off the screw.The received pictures of the screw was found to be broken from the head region.Since these are pictures taken with a camera, we cannot analyze in depth as with a microscope nor confirm the cat# and the lot# of the device.This type of failure is typical of that caused by torsional and bending overload.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was primarily attributed to be user related along with patient factor such as hard/dense bone.The breakage was caused due to application of slightly high force.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
BONE SCREW, T8 FULL THREAD, 2.7MM/L18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15326395
Report Number0008031020-2022-00420
Device Sequence Number5375242
Product Code HWC
UDI-Device Identifier07613327070897
UDI-Public07613327070897
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2025
Device Model Number656418S
Device Catalogue Number656418S
Device Lot Number1000410238
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown